Virginia, 2006Flood in Virginia, August 15, 2006
August 15, 2006 · NWS AKQ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 15, 2:13 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 15, 2:13 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT TUE AUG 15 2006
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
A COLD FRONT WILL SLOWLY PUSH INTO SE VA AND NE NC TONIGHT. SHWRS
AND TSTMS WILL DEVELOP ALONG THIS FRONT. CAPES HAVE MADE IT ABOVE
2000 DURING THE AFTERNOON IN SOME AREAS. DECENT MOISTURE
CONVERGENCE IS SHOWN ALONG THE FRONTAL BOUNDARY THIS AFTN. THE
FRONT WILL WEAKEN AS IT MOVES SOUTH AND THE AIR MASS WILL SLOWLY
BE DRYING. ALL THIS WILL LEAD TO SCATTERED SHOWERS WHICH WILL
DIMINISH AFTER SUNSET. NO SEVERE WEATHER IS EXPECTED WITH THESE
STORMS. ON WEDNESDAY THE FRONT WILL DISSIPATE ACROSS THE AREA.
WITH NO FOCUSING MECHANISM FOR STORM DEVELOPMENT SHOULD SEE ONLY
ISOLATED TSTMS OVER SE VA AND NE NC. TEMPERATURES WILL BE A FEW
DEGREES COOLER ON WEDNESDAY WITH HIGHS IN THE MID TO UPPER 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH ON THURSDAY AND SHIFT
OFF THE COAST FOR FRIDAY. ANOTHER COLD FRONT WILL MOV ACROSS THE
AREA DURING THE WEEKEND GIVING A CHANCE OF TSTMS. TEMPERATURES
WILL BE CLOSE TO NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
SW WINDS STILL STRONG OVER SE VA...AND SHOULD START TO SLACKEN OVER
THE NEXT FEW HRS. CONVECTIVE ACTIVITY WILL BE SPORADIC INTO THE EVE
HRS OVER THE NRN HALF OF THE CWA (SOME MVFR VSBY RESTRICTIONS MAY
OCCUR AT TIMES IN HEAVIER RAIN). THEN BUFKIT VELOCITIES VECTORS
SUGGEST MORE OF A SHRA PRECIP SHIELD TO DVLP TWDS MIDNIGHT AND INTO
THE OVRNT OVER SE VA/NE NC. SOME HIGH END MVFR VSBY RESTRICTIONS
TWDS MORNING MAY OCCUR FOR SOME TAF SITES...SBY MAY FALL TO IFR IF
CLEARING SKIES DVLP QUICKER THAN CURRENT THINKING. EASTERLY WIND
DVLPS TMRW N OF FRONTAL BOUNDARY WITH SOME CONV POSSIBLE IN THE
AFTN/EVE OVER FAR SOUTH CWA (INCLUDING ECG/ORF/PHF).
&&
.MARINE...
KEPT SCA GOING N OF CHINCOTEAGUE TILL 11 PM EDT FOR SEAS AS WAVE
HEIGHTS CURRENTLY STILL ABOVE 6 FT AT 44009. SRN THIRD OF THE BAY
MAY EXPERIENCE A FEW GUSTS OVER 20 KTS NEAR THE MOUTH OF THE BAY
THIS AFTN...BUT NOT FOR LONG ENOUGH TO WARRANT AN EXTENSION TO THE
SCA THAT WAS IN EFFECT EARLIER THIS AFTN. ISOL CONV MAY OCCUR OVER
THE BAY/COASTAL WATERS INTO THE EVENING HRS...SOME GUSTS TO 45 KTS
MAY OCCUR IN STRONGER STORMS. ONSHORE EASTERLY FLOW BEHIND FRONTAL
PASS TMRW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ650 UNTIL 11 PM TUESDAY.
&&
SHORT TERM...92
LONG TERM...92
AVIATION...WAMSLEY
MARINE...WAMSLEY
Hazardous weather outlook, Aug 15, 4:45 AM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 AM EDT TUE AUG 15 2006
ANZ630>632-650-652-654-656-658-
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-161030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-
COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
545 AM EDT TUE AUG 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.
.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FORECASTER ID
32
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Aug 15, 3:15 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT TUE AUG 15 2006
VAZ061-062-068>070-152130-
AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND VA-POWHATAN VA-
415 PM EDT TUE AUG 15 2006
...GUSTY THUNDERSTORM OVER THE EASTERN VIRGINIA PIEDMONT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF CARTERSVILLE...MOVING EAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR LAKESIDE VILLAGE AT 420 PM
EDT...WHITEVILLE AT 425 PM EDT...CARTERSVILLE AT 435 PM
EDT...CLINTON AT 440 PM EDT...TRENHOLM AT 450 PM EDT...HATCHERS AT
455 PM EDT.
WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THIS STORM. EXPECT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
CULLEN
Special weather statement, Aug 15, 3:30 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT TUE AUG 15 2006
VAZ082-084-086-090-091-094-152145-
CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-MATHEWS VA-NEWPORT
NEWS/HAMPTON VA-YORK VA-
430 PM EDT TUE AUG 15 2006
...GUSTY THUNDERSTORM OVER THE PENINSULA...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORGE...MOVING EAST AT 10 MPH. THE THUNDERSTORM
WILL BE NEAR EWELL AT 440 PM EDT...BARLOWS CORNER AT 445 PM
EDT...SKIMINO AT 450 PM EDT...WILLIAMSBURG AT 455 PM EDT...KINGS
POINT AT 500 PM EDT...CAMP PEARY AT 505 PM EDT.
WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THIS STORM. EXPECT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
CULLEN
Special weather statement, Aug 15, 3:35 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT TUE AUG 15 2006
VAZ066>068-070-079>081-152130-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-LUNENBURG
VA-NOTTOWAY VA-PRINCE GEORGE VA-
435 PM EDT TUE AUG 15 2006
...GUSTY THUNDERSTORMS MOVING ALONG I85 CORRIDOR...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM BLACKSTONE TO 9 MILES WEST OF
CHESTER...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR...
COLONIAL HEIGHTS AROUND 450 PM EDT...
CHESTER AROUND 510 PM EDT...
MANNBORO AROUND 530 PM EDT...
WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THESE STORMS. EXPECT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
CULLEN
Special weather statement, Aug 15, 3:49 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT TUE AUG 15 2006
VAZ067-080-152145-
DINWIDDIE VA-NOTTOWAY VA-
449 PM EDT TUE AUG 15 2006
...STRONG THUNDERSTORM MOVING OVER EASTERN DINWIDDIE COUNTY...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKSTONE...MOVING EAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR PATTERSONS STORE AT 455 PM EDT...
BLACKSTONE AIRPORT AT 500 PM EDT...NORTH WELLVILLE AT 505 PM EDT...
WELLVILLE AT 510 PM EDT...WILSONS AT 525 PM EDT...DARVILLS AT 535 PM
EDT.
WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THIS STORM. EXPECT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
WAMSLEY
Special weather statement, Aug 15, 4:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT TUE AUG 15 2006
VAZ066-067-079-152245-
BRUNSWICK VA-LUNENBURG VA-NOTTOWAY VA-
542 PM EDT TUE AUG 15 2006
...STRONG THUNDERSTORM MOVING OVER THE REGION...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VICTORIA...MOVING SOUTHEAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR KENBRIDGE...AND...ORAL OAKS AT 550
PM EDT...LAFOON CORNER AT 605 PM EDT...DUNDAS...AND...BACONS FORK AT
615 PM EDT...GILLS CORNER...AND...BARROWS STORE AT 620 PM EDT...
DANIELTOWN AT 625 PM EDT.
WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THESE STORMS. EXPECT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
WAMSLEY
Special weather statement, Aug 15, 4:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 PM EDT TUE AUG 15 2006
VAZ084-086-152230-
GLOUCESTER VA-MATHEWS VA-
552 PM EDT TUE AUG 15 2006
...THUNDERSTORM WITH VERY HEAVY RAIN MOVING THROUGH THE MIDDLE
PENINSULA...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTHEAST OF GLOUCESTER POINT...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR SEVERN...AND...MARYUS AT 555
PM EDT...MOBJACK AT 605 PM EDT...PORT HAYWOOD AT 615 PM
EDT...BAVON...AND...NEW POINT AT 625 PM EDT.
RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS. WIND GUSTS TO 35 MPH AND CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED.
CULLEN
Flood, Richmond (C)
- When
- August 15, 5:00 PM EST to 6:00 PM EST
- Where
- Richmond (C) County, Richmond
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.554, -77.460 (the zone’s center; the record gives no point)
Heavy rain caused urban street flooding in the Shockoe Bottom section of the city. Several residents and businesses received damage due to high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, August 15, 20061 death · 1 event
- Flash Flood in New Mexico, August 15, 2006$4.5 million · 1 event
- Lightning Strike in Florida, August 15, 2006$1.2 million · 1 event
- Lightning Strikes in Georgia, August 15, 2006$680,000 · 3 events
- Lightning Strike in Alabama, August 15, 2006$500,000 · 1 event
- Heavy Rain in Kansas, August 15, 2006$250,000 · 2 events
- Flash Flood in Puerto Rico, August 15, 2006$150,000 · 1 event
- Lightning Strike in Alabama, August 15, 2006$150,000 · 1 event
- Damaging Winds in Mississippi, August 15, 2006$130,000 · 60 kt wind · 2 events
- Damaging Wind in Mississippi, August 15, 2006$120,000 · 60 kt wind · 1 event
- Damaging Wind in Mississippi, August 15, 2006$100,000 · 60 kt wind · 1 event
- Flash Flood in North Carolina, August 15, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528489.